Tennessee, 2001Flash Flooding and Hail in Tennessee, November 24 to 25, 2001
November 24 to 25, 2001 · NWS OHX · 17 events in 13 counties and zones
10 thunderstorm wind, 4 flash flood, 2 lightning, 1 hail, as filed by the National Weather Service.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Nov 24, 2:45 AM CST, 4 hours 30 minutes earlier.
Area forecast discussion, Nov 24, 2:45 AM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
245 AM CST SAT NOV 24 2001
LATEST SURFACE ANALYSIS PLACING TIGHT LOW CENTER SE NEBRASKA
VICINITY...WITH COLD FRONT ACROSS WRN AR/LA BORDER AND WARM FRONT
SEEMINGLY STRETCHED ACROSS OR JUST OF THE CWA. FAIRLY GOOD SQUALL
LINE CONTINUES JUST AHEAD OF COLD FRONT...WITH LITTLE PRECIP AT
ALL FURTHER EAST.
DEEP NEGATIVELY TILTED CLOSED SYSTEM EXPECTED TO CONTINUE SLOW
MOVEMENT TODAY/TONIGHT...DRAGGING COLD FRONT THRU 00-12Z SUN.
MOST FAVORABLE LIFTING MECHANISMS EXPECTED TO MOVE SLOWLY ACROSS
THE CWA 15Z SAT-00Z SUN...WHICH REMAINS FAIRLY CONSISTENT WITH
PAST FEW MODEL RUNS. ADDITIONALLY...MODELS CONSISTENT WITH
INSTABILITY REMAINING QUITE LIMITED...SEEMINGLY BECAUSE OF
MODERATELY WARM AIR AT MID-LEVELS. NEVER-THE-LESS...EXPECT SQUALL
LINE TO THE W TO HOLD TOGETHER AS IT MOVES THRU THE CWA TODAY.
LOW-LEVEL JET WINDS 40-50+KTS LEAVES SPORADIC WIND DAMAGE POSSIBILITY
IN THE EQUATION. WILL LEAVE CATEGORICAL POPS RUNNING AS IS.
AIRMASS EXPECTED TO DRYOUT RAPIDLY BEHIND FRONTAL BOUNDARY...MAINLY
AFTER 12Z SUN. IN THE MEAN TIME WILL HAVE TO DEAL WITH ON ONGOING
PRECIP TONIGHT. EXPECT LINGERING SHWRS/TSTMS TO CONTINUE TIL MIDNIGHT
WRN ZONES...SHORTLY AFTER ON THE PLATEAU. WILL WORD ACCORDINGLY.
INSTABILITY PARAMETERS SUGGEST THAT SECONDARY LINE COULD DEVELOP
RIGHT ALONG BOUNDARY AFTER INITIAL BAND OF DEEPEST MOISTURE MOVES
THRU. WILL UP POPS TO LIKELY CATEGORY ALL ZONES TONIGHT.
SUNDAY LOOKING GOOD AS DRY AIR AND WEAK RIDGING ALOFT SETTLE ON THE
REGION.
TEMPS EXPECTED TO REMAIN SEASONAL/WARM AS TRAILING STORM SYSTEM
SET TO AFFECT THE AREA EARLY NEXT WEEK LIMITING PATTERN FOR ANY
COLD ADVECTION.
BNA 69/52/66/44 8600
CSV 65/53/62/42 8700
07
.BNA...NONE.
In the hours before
Special weather statement, Nov 24, 4:22 AM CST, 2 hours 53 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-251130-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CST SAT NOV 24 2001
...SEVERE THUNDERSTORMS POSSIBLE TODAY...
LOW PRESSURE WILL MOVE FROM THE CENTRAL PLAINS TOWARD THE GREAT
LAKES TODAY...AND A TRAILING COLD FRONT WILL APPROACH TENNESSEE.
MOISTURE AND INSTABILITY WILL CONTINUE TO INCREASE AHEAD OF THE
FRONT AS SOUTH WINDS STRENGTHEN. AS A RESULT...BANDS OF SHOWERS AND
THUNDERSTORMS WILL DEVELOP ACROSS THE REGION. THE COLD FRONT WILL
MOVE THROUGH THE MID STATE OVERNIGHT BRINGING AN END TO THE SHOWERS
AND STORMS.
SOME THUNDERSTORMS ACROSS MIDDLE TENNESSEE MAY BECOME SEVERE TODAY
AND TONIGHT...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. FOR
NASHVILLE AND AREAS TO THE WEST...THE GREATEST THREAT FROM SEVERE
WEATHER WILL OCCUR ANY TIME FROM MID MORNING THROUGH EARLY THIS
EVENING. TO THE EAST OF NASHVILLE...INCLUDING THE CUMBERLAND
PLATEAU...THE GREATEST THREAT WILL BE FROM LATE AFTERNOON THROUGH
MIDNIGHT.
DUE TO THE POSSIBILITY OF SEVERE THUNDERSTORMS TODAY THROUGH THIS
EVENING...ACTIVATION OF EMERGENCY MANAGERS AND SPOTTERS MAY BE
NEEDED. STAY TUNED FOR UPDATED WEATHER INFORMATION.
Special weather statement, Nov 24, 5:30 AM CST, 1 hour 45 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-251130-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CST SAT NOV 24 2001
...SEVERE THUNDERSTORMS POSSIBLE TODAY...
LOW PRESSURE WILL MOVE FROM THE CENTRAL PLAINS TOWARD THE GREAT
LAKES TODAY...AND A TRAILING COLD FRONT WILL APPROACH TENNESSEE.
MOISTURE AND INSTABILITY WILL CONTINUE TO INCREASE AHEAD OF THE
FRONT AS SOUTH WINDS STRENGTHEN. AS A RESULT...BANDS OF SHOWERS AND
THUNDERSTORMS WILL DEVELOP ACROSS THE REGION. THE COLD FRONT WILL
MOVE THROUGH THE MID STATE OVERNIGHT BRINGING AN END TO THE SHOWERS
AND STORMS.
SOME THUNDERSTORMS ACROSS MIDDLE TENNESSEE MAY BECOME SEVERE TODAY
AND TONIGHT...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. FOR
NASHVILLE AND AREAS TO THE WEST...THE GREATEST THREAT FROM SEVERE
WEATHER WILL OCCUR ANY TIME FROM MID MORNING THROUGH EARLY THIS
EVENING. TO THE EAST OF NASHVILLE...INCLUDING THE CUMBERLAND
PLATEAU...THE GREATEST THREAT WILL BE FROM LATE AFTERNOON THROUGH
MIDNIGHT.
DUE TO THE POSSIBILITY OF SEVERE THUNDERSTORMS TODAY THROUGH THIS
EVENING...ACTIVATION OF EMERGENCY MANAGERS AND SPOTTERS MAY BE
NEEDED. STAY TUNED FOR UPDATED WEATHER INFORMATION.
Event by event
10 thunderstorm wind, 4 flash flood, 2 lightning, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Benton
- When
- November 24, 7:15 AM CST
- Where
- Benton County, Camden
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.070, -88.068 (the zone’s center; the record gives no point)
Law enforcement reported a few trees were blown down near Camden.
Hail, Benton
- When
- November 24, 7:20 AM CST
- Where
- Benton County, Camden
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.683, -85.783
Law enforcement reported dime size hail.
Flash Flood, Warren
- When
- November 24, 7:55 AM CST to 11:00 PM CST
- Where
- Warren County, Mc Minnville
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.283, -86.383
Law enforcement reported street flooding and water in homes.
Thunderstorm Wind, Montgomery
- When
- November 24, 9:10 AM CST
- Where
- Montgomery County, Clarksville
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.497, -87.383 (the zone’s center; the record gives no point)
Law enforcement reported a power line was down.
Thunderstorm Wind, Cheatham
- When
- November 24, 11:50 AM CST
- Where
- Cheatham County, Countywide
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.261, -87.087 (the zone’s center; the record gives no point)
Law enforcement reported a few trees were down around the county.
Thunderstorm Wind, Lincoln
- When
- November 24, 1:15 PM CST
- Where
- Lincoln County, 10 mi SE of Fayetteville
- Measured
- 55 kt (63 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.141, -86.589 (the zone’s center; the record gives no point)
Spotter reported two 20 inch trees down and large limbs down on Smith Hill Raby Road.
Thunderstorm Wind, Moore
- When
- November 24, 1:35 PM CST
- Where
- Moore County, Countywide
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.267, -85.750
Law enforcement reported several trees down across the county.
Thunderstorm Wind, Moore
- When
- November 24, 1:35 PM CST
- Where
- Moore County, Lynchburg
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.283, -86.400
Law enforcement reported a tree down and a power line down.
Lightning, Moore
- When
- November 24, 1:35 PM CST
- Where
- Moore County, Lynchburg
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.050, -86.450
A house was struck by lightning.
Thunderstorm Wind, Coffee
- When
- November 24, 1:45 PM CST
- Where
- Coffee County, Tullahoma
- Measured
- 55 kt (63 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.750, -85.467
Law enforcement reported a few trees and several road signs blown down over southwest portions of Tullahoma.
Lightning, Franklin
- When
- November 24, 2:05 PM CST
- Where
- Franklin County, Winchester
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.533, -87.350
Law enforcement reported lightning striking a gas service line, causing an explosion and line damage.
Thunderstorm Wind, Grundy
- When
- November 24, 8:15 PM CST
- Where
- Grundy County, Tracy City
- Measured
- 55 kt (63 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.050, -88.100
Law enforcement reported trees down along Orange Hill Rd.
Thunderstorm Wind, Warren
- When
- November 24, 8:20 PM CST
- Where
- Warren County, Countywide
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.679, -85.778 (the zone’s center; the record gives no point)
A few trees were blown down around the county.
Thunderstorm Wind, Van Buren
- When
- November 24, 8:30 PM CST
- Where
- Van Buren County, Spencer
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.250, -87.083
A tree was blown down on Highway 30 West.
Flash Flood, White
- When
- November 24, 8:45 PM CST
- Where
- White County, Northeast Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.926, -85.455 (the zone’s center; the record gives no point)
There was flooding along Blue Spring Rd.
Flash Flood, Fentress
- When
- November 24, 9:15 PM CST to 11:30 PM CST
- Where
- Fentress County, Jamestown
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.050, -88.100
Law enforcement reported flooding on U.S. Highway 127 and Chapman Rd.
Flash Flood, Cumberland
- When
- November 24, 10:00 PM CST to November 25, 1:30 AM CST
- Where
- Cumberland County, Crossville
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.367, -86.233
Law enforcement reported flooding at the intersection of Industrial Blvd. and Old Jamestown Road, and at West Ave. and 10th Street.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, November 24, 20012 deaths · 74 injured · $26 million · F4 · 20 events
- Tornadoes and Hail in Mississippi, November 24, 20013 deaths · 42 injured · $9.6 million · F2 · 21 events
- Tornadoes in Arkansas, November 24, 20013 deaths · 11 injured · $2.5 million · F3 · 2 events
- Tornadoes in Alabama, November 24, 200122 injured · $2.3 million · F4 · 2 events
- Tornadoes in Alabama, November 24, 20012 deaths · 1 injured · $1.4 million · F3 · 4 events
- Tornado in Alabama, November 24, 20012 deaths · 4 injured · $300,000 · F2 · 1 event
- Tornado in Alabama, November 24, 200115 injured · $800,000 · F2 · 1 event
- Tornadoes in Alabama, November 24, 200113 injured · $885,000 · F2 · 2 events
- Tornado in Alabama, November 24, 20017 injured · $400,000 · F2 · 1 event
- Tornado in Kentucky, November 24, 20014 injured · $830,000 · F2 · 1 event
- Tornadoes in Alabama, November 24, 20012 injured · $500,000 · F2 · 2 events
- Tornado in Alabama, November 24, 20012 injured · $500,000 · F2 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5272559, 5272560, 5273346, 5272564, 5272558, 5272563, 5272562, 5273353, 5273354, 5272561, 5273355, 5273350, 5273348, 5273349, 5273347, 5273351, 5273352.